MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. COBAS 6800 SYSTEM; AUTOMATED BLOODBORNE PATHOGEN TEST EQUIPMENT

ROCHE MOLECULAR SYSTEMS, INC. COBAS 6800 SYSTEM; AUTOMATED BLOODBORNE PATHOGEN TEST EQUIPMENT
Catalog Number 05524245001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Previous investigative testing showed that the tightness check for a processing head will fail when the stop disk is very loose and significantly less than 2 ncm torque (recommended torque documented in the instrument service documentation is 15 ncm).No leakage from the pipette tips was observed when the stop disks were tightened between 2 to 15 ncm using a torque wrench.The torque measurement (force) for the loose stop disk associated with the failed tightness check on the customer's cobas 6800 system is unknown.The error flags generated in this case could be a result of the leakage caused by the loose stop discs.The root cause investigation is currently on-going, and corrective and preventive actions will be implemented as appropriate.(b)(4).
 
Event or Problem Description
A customer from (b)(6) reported the generation of an invalid cobas mpx positive control [mpx o (+) control] due to an error flag (c02h1).When reviewing several runs within the customer-provided data, it was identified that several wells, containing samples or controls, had the error code p07p, which is indicative of a volume error during supernatant removal.The roche field service engineer visited the customer site and found a failed result for process head tightness check with some loose stop discs on the cobas 6800 system's processing transfer heads, that were likely the cause for the generation of the error codes.The roche field service engineer replaced all stop discs & o-rings on this instrument processing transfer head.There is no allegation on discrepant donor sample results.When error codes are generated for the cobas mpx controls, the test run is invalidated and all donor samples included in the test run need to be repeat tested per the instructions for use.When the p0p7 error code is generated for a donor sample, the donor sample needs to be repeat tested per the instructions for use.No harm or injury was reported through the case.

Brand Name
COBAS 6800 SYSTEM
Common Device Name
AUTOMATED BLOODBORNE PATHOGEN TEST EQUIPMENT
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC.
1080 us highway 202 south
branchburg NJ 08876
MDR Report Key8055672
Report Number2243471-2018-00014
Device Sequence Number1557457
Product Code MZA
UDI-Device Identifier04015630935406
UDI-Public04015630935406
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
BK140196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05524245001
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1